Spike From Either Meds/Anxiety, Unable to Cope. Advice/Help, Please?

Discussion in 'Support' started by Library Girl, May 7, 2015.

tinnitus forum
    1. Library Girl

      Library Girl Member

      Location:
      Michigan, US
      Tinnitus Since:
      09/2014
      Cause of Tinnitus:
      either virus or medication
      I've had constant T for a good 7 months now, likely the result of taking Wellbutrin for depression. My audiologist/neurologist just prescribed Pamelor (nortriptyline) for me, hoping it will ease the symptoms.

      I've been on it for 3 days, and honestly my T just seems even worse. :( But I don't know if that's from the drug or from my own anxiety. Starting another AD is a terrifying prospect when an AD is what caused the T in the first place; I've been extremely anxious ever since the appt. (I have Xanax as a backup for anxiety, but am afraid to take it regularly because of TT users' reports of worsening on withdrawal.)

      I don't know what to do. It's become extremely difficult to work again (I work in a library, and am not allowed to wear headphones) and have no idea how to get my brain to stop "listening" for the T constantly... I Who Love Music's "method" worked for me for a while, but isn't helping anymore. My counselor is basically no use, she told me she has "no idea how to help me".

      I honestly have no idea what to do from here. I'm terrified. Any advice would be much appreciated.
       
    2. So are you off wellbutrin now? I'm sorry, I hear it's a nasty drug for T. I was going to take it but was warned :/

      I can't say what you should do in regards to your depression. That is a discussion I believe you should have with your doctor. Be honest with him/her about your fears. They are legitimate, but Pamelor may help.

      Have you tried CBT for your depression and anxiety towards your T?
       
    3. Library Girl

      Library Girl Member

      Location:
      Michigan, US
      Tinnitus Since:
      09/2014
      Cause of Tinnitus:
      either virus or medication
      Hey Lynn, thanks for your response. I quit the Wellbutrin 4 months ago; the T only improved marginally after quitting. I think my counselor was using CBT to treat my depression/anxiety, but for the T, she has no advice to offer. :/ (Which is strange; you'd think chronic illness is something counselors would address often...)
       
    4. Vincent R
      Inspired

      Vincent R Member Benefactor

      Location:
      Sweden
      Tinnitus Since:
      09/2014
      Cause of Tinnitus:
      Acoustic trauma
      If you've started to take a medicine and your T gets worse, I suggest you stop taking it.

      Normal doctors has no cure for T. Seeking help that way will, most likely, remain a futile excercise. There are anti-T-drugs being tried out in clinical trials but it will take some time before they hit the market. Until then, if you need something to sleep on, search the threads here on TT: What does people use that works WITHOUT their T getting any worse?

      When I think of it, some people seem to have benefited from Retigabine, in the sense that the T gets softer. I don't know much about it, but there's a thread about it here:

      https://www.tinnitustalk.com/threads/retigabine-trobalt-potiga-—-user-experiences.6047/

      But basicly, I'm afraid you'll have to get by with what you got. With some experience, meditation practice could probably help you release tensions created by stress and anxiety somewhat. I've desribed the method I use myself in this thread:

      https://www.tinnitustalk.com/threads/retigabine-trobalt-potiga-—-user-experiences.6047/
       
      • Like Like x 1
    5. FlyFish

      FlyFish Member

      Location:
      Western US
      Tinnitus Since:
      10/2012
      My tinnitus was also caused by Wellbutrin. It started on day 1 and I stopped on Day 11. I'm right here with you. Life changing.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.